Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 3, 2015, 3:08 AM PDT. It took effect at Oct 3, 2015, 5:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2015, 3:08 AM PDT (10:08 UTC)
- In effect from
- Oct 3, 2015, 5:00 PM PDT
- Expired
- Oct 4, 2015, 8:52 AM PDT
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS86 KSTO 031008 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 AM PDT SAT OCT 3 2015 ...STRONG WINDS AND LOW HUMIDITY WILL ELEVATE FIRE DANGER THIS EVENING AND TONIGHT... .AN UNSEASONAL LOW PRESSURE SYSTEM WILL BE DROPPING SOUTHWARD OUT OF THE PACIFIC NORTHWEST AND INTO NORTHERN CALIFORNIA THIS EVENING AND TONIGHT. AS IT DOES...STRONG NORTHERLY WINDS WILL BE PRODUCED OVER PARTS OF NORTHERN CALIFORNIA. THE STRONGEST WINDS AND LOWEST HUMIDITY AREAS WILL BE OVER THE WESTERN PARTS OF SHASTA COUNTY...THE INTERIOR COAST RANGE SOUTHWARD TO LAKE COUNTY AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. EARLY EVENING HUMIDITY WILL BE LOW IN THESE AREAS WITH ONLY POOR TO MODERATE OVERNIGHT RECOVERY. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH RH DROPPING INTO THE TEENS THIS AFTERNOON. THE COMBINATION OF STRONG WIND AND LOW RH COULD LEAD TO RAPID FIRE GROWTH SHOULD A FIRE GET STARTED DURING THIS TIME. CAZ213-215>217-263-264-279-040000- /O.NEW.KSTO.FW.W.0004.151004T0000Z-151004T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 308 AM PDT SAT OCT 3 2015 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213... 215...216...217...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 213...215...216...217... 263...264 AND 279. * WIND...SUSTAINED WINDS OF 25-35 MPH ARE POSSIBLE WITH GUSTS TO 45 MPH. SOME HIGHER GUSTS POSSIBLE OVER THE COASTAL MOUNTAINS AND ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY. * HUMIDITY...HUMIDITY VALUES IN THE MID TO UPPER TEENS LATE THIS AFTERNOON AND EVENING WITH OVERNIGHT RECOVERY ONLY IN THE 50 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
236 WWUS86 KSTO 032030 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 130 PM PDT SAT OCT 3 2015 ...STRONG WINDS AND LOW HUMIDITY WILL ELEVATE FIRE DANGER THIS EVENING AND TONIGHT... .AN UNSEASONAL LOW PRESSURE SYSTEM WILL BE DROPPING SOUTHWARD OUT OF THE PACIFIC NORTHWEST AND INTO NORTHERN CALIFORNIA THIS EVENING AND TONIGHT. AS IT DOES...STRONG NORTHERLY WINDS WILL BE PRODUCED OVER PARTS OF NORTHERN CALIFORNIA. THE STRONGEST WINDS AND LOWEST HUMIDITY AREAS WILL BE OVER THE WESTERN PARTS OF SHASTA COUNTY...THE INTERIOR COAST RANGE SOUTHWARD TO LAKE COUNTY AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. EARLY EVENING HUMIDITY WILL BE LOW IN THESE AREAS WITH ONLY POOR TO MODERATE OVERNIGHT RECOVERY. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH RH DROPPING INTO THE TEENS THIS AFTERNOON. THE COMBINATION OF STRONG WIND AND LOW RH COULD LEAD TO RAPID FIRE GROWTH SHOULD A FIRE GET STARTED DURING THIS TIME. CAZ213-215>217-263-264-279-041430- /O.CON.KSTO.FW.W.0004.151004T0000Z-151004T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 130 PM PDT SAT OCT 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213... 215...216...217...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 213...215...216...217... 263...264 AND 279. * WIND...SUSTAINED WINDS OF 25-35 MPH ARE POSSIBLE WITH GUSTS TO 45 MPH. SOME HIGHER GUSTS POSSIBLE OVER THE COASTAL MOUNTAINS AND ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY. * HUMIDITY...HUMIDITY VALUES IN THE MID TO UPPER TEENS LATE THIS AFTERNOON AND EVENING WITH OVERNIGHT RECOVERY ONLY IN THE 50 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
305 WWUS86 KSTO 041040 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT SUN OCT 4 2015 CAZ217-041145- /O.CAN.KSTO.FW.W.0004.000000T0000Z-151004T1800Z/ SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT- 340 AM PDT SUN OCT 4 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 217... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. LIGHTER WINDS AND HIGHER HUMIDITY TODAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ213-215-216-263-264-279-041800- /O.CON.KSTO.FW.W.0004.000000T0000Z-151004T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 340 AM PDT SUN OCT 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213...215... 216...263...264 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 213...215...216...263... 264 AND 279. * WIND...SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER 40 MPH. STRONGEST GUSTS OVER THE COASTAL MOUNTAINS AND ALONG THE WEST SIDE OF THE NORTHERN SACRAMENTO VALLEY. * HUMIDITY...EARLY MORNING RECOVERY ONLY IN THE 30-50 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
839 WWUS86 KSTO 041552 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 852 AM PDT SUN OCT 4 2015 CAZ213-215-216-263-264-279-041700- /O.CAN.KSTO.FW.W.0004.000000T0000Z-151004T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 852 AM PDT SUN OCT 4 2015 ...RED FLAG WARNING IS CANCELLED FOR FOR FIRE WEATHER ZONES 213...215...216...263...264 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL DECREASE THROUGHOUT THE DAY WITH HIGHER HUMIDITY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 2, 9:52 PM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 2, 9:52 PM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 952 PM PDT FRI OCT 2 2015 .SYNOPSIS... DRY AND WARM TODAY. A VIGOROUS LOW PRESSURE SYSTEM WILL BRING COOLER WEATHER, WINDY CONDITIONS, AND A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO MONDAY. && .DISCUSSION (TODAY THROUGH MONDAY)... Upper-level low near the US/Canadian border progged to dig rapidly Swd into Socal through Sun. The low is forecast to deepen as it drops Swd with the digging polar jet. The continentality of the developing/deepening system means a rather dry system...but dynamics very strong and will squeeze out some precip mainly over the W Slope of the Sierra. The valley may see some light showers/sprinkles. Pressure falls ahead of the deepening system and then rapid pressure rises behind it will result in increasing winds. Initially from the S ahead of the system through the Carquinez Strait and into the valley...but more so from the N as the strong upper low and associated cold front drop Swd rapidly over Norcal. About a 9 mbs SAC-MFR gradient is forecast by Sat afternoon... tightening to about 13 mbs Sat evening mainly N of the I-80 corridor. Highly anomalous wind speeds are forecast in the Nrn half of the Sac Vly and Coastal Range at 850 mbs...and to a slightly lesser extent at 700 mbs over the Nrn mtn zones. The 850 mbs wind anomaly and forecast 925 mbs winds suggest the relatively high probability for wind advsry criteria to be met in the area of the tightest pressure gradient from the Nrn Sac Vly into the Coastal Range Sat afternoon/evening...while the 700 mbs anomaly suggests gusty ridge or highest peak winds over the Nrn mtns Sat nite. Reasonably confident in issuing wind advsry for the valley/coastal range for Sat afternoon/evening in the evening update...but will hold off elsewhere given the higher elevation and less anomalous speeds forecast for the Nrn mtns. This will likely be a lot more isolated and problematic...however Jarbo Gap and the higher mtn peaks (e.g. Swain, Harkness, Humbug, Colby) could be susceptible to 40-50 mph gusts. JHM .Previous Discussion... A warm afternoon with highs in the mid 80s to low 90s across the valley. That's a good 10-15 degree warmup compared to 24 hours ago! However, today's warm & dry weather will change notably by this time tomorrow. Key take away as you read the discussion will be the strong winds... The models remain in good agreement about the tracking of an upper level low (aka "inside slider") moving into NorCal by Saturday afternoon/early evening. This storm will bring a cooler airmass to the region so that daytime highs will be about 5-10 degrees cooler than today for areas along and north of Interstate 80. In addition, moisture with this storm will bring showers and possible thunderstorms to portions of the valley, but the best chances will be across the Sierra through the weekend and into Monday. Models aren't showing a ton of moisture with this system as PW values only peak around 0.8". However, one concern is whether any thunderstorms develop near burnscars as the brief, heavy downpours may cause debris flows/mudslides. The low will make it's way southwestward towards the SF Bay area overnight Saturday into Sunday morning. As this occurs, there will be enhanced north to northeast winds across our region. The strongest winds will occur over the Sacramento Valley, Coastal Range (western Tehama through Lake counties), and down the mid to lower slopes of the Sierra from Lassen Peak to I-80 after the low passes. Wind gusts across the mountains could peak around 40-50 mph for both the Coastal & Sierra ranges...although some localized spots on the Sierra Crest could near 60 mph. Strong wind gusts are another main concern this weekend since so many trees are weak or dead due to the drought and wildfires. Those windspeeds will likely cause downed trees which may cause power outages in mountain communities or could impact people still managing the Valley or Butte wildfire areas. On Sunday, chances for rain/thunderstorm activity will mainly be along the Sierra south of Interstate 80 and into the eastern side of the San Joaquin valley as the upper low continues to track southward along the coast into SoCal. The center of the low will linger in SoCal through Monday and wrap around moisture could continue to impact our region along the Sierra. Total precipitation amounts from Saturday through Monday will be around a half inch for the higher elevations in the Sierra, about 0.05-0.15" in the foothills, and less than 0.10" in the valley. JBB .EXTENDED DISCUSSION (Tuesday THROUGH Friday) The low pressure system expected to impact the area over the weekend will be exiting to the southeast by early Tuesday. Dry weather will continue through next week with upper level ridging over the region. Winds will be light with temperatures remaining below normal through Wednesday, then rising to above normal for the end of the week. EK && .AVIATION... VFR conditions expected TAF sites over the next 24 hours. Breezy northerly winds through around 03z with gusts 20-25 knots down the central valley and over higher Sierra terrain, then decreasing overnight. Winds will increase Saturday afternoon over the northern Sacramento Valley and the southern Cascades, where winds may gust to 35 kt after 21z. There is also a slight chance of rain showers with local MVFR conditions in the southern Cascades after 18z. EK && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY from 2 PM Saturday to Midnight PDT Saturday Night for Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Northern Sacramento Valley. WIND ADVISORY from 5 PM Saturday to noon PDT Sunday for Clear Lake/Southern Lake County. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:42 PM PDT | Wind Advisory | STO | 5 hr | |
| Oct 3, 3:10 AM PDT | Wind Advisory | STO | 30 hr |
Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.